Thoughts on a weird phenomenon please.... - page 2
My F-I-L is s/p cabg 7 yrs ago, and s/p TKR a year ago. His md frequently changes his meds around, and it has been playing havoc with his BP. He has a BP machine, which is fairly accurate +/- 10 mm... Read More
Jun 3, '04Occupation: RN Joined: Feb '03; Posts: 1,250; Likes: 62Could you persuade him to drink some OJ right before dinner and see if this makes a difference? Is dinner his biggest meal of the day? Does he wear a belt? I am wondering if he is diverting to much blood by overeating or putting pressure on his abdominal aorta. Long shots- but it does seem strange that this happens after dinner each time. Sounds like BP to me especially with his hx. I would call EMS after he slumps over next time it happens. Not much he can do to stop them then.
Jun 3, '04Occupation: Pedi RN Joined: Sep '00; Posts: 2,728; Likes: 109Why wait until the MD "gives" him a glucometer? Go buy one. And don't leave him alone till this is resolved. I would notify MD right away.
Jun 3, '04Occupation: RN Joined: Apr '00; Posts: 83; Likes: 4It sounds like "Dumping Syndrome" to me; it definitely should be checked out.
Jun 3, '04Occupation: Clinical instructor Specialty: 13 year(s) of experience ; Joined: Dec '01; Posts: 781; Likes: 121Quote from purplemaniaGreat idea...Unfortunately, EVERY time I've suggested it, I either get "I have no money" or "It's the insurance's responsibilty"Why wait until the MD "gives" him a glucometer? Go buy one. And don't leave him alone till this is resolved. I would notify MD right away.
Jun 3, '04Occupation: RN Joined: Apr '00; Posts: 83; Likes: 4Quote from hogan4736Great idea...Unfortunately, EVERY time I've suggested it, I either get "I have no money" or "It's the insurance's responsibilty"
Have the doctor give you a script for the glucometer, and then go see if your F-I-L's insurance will cover it. All those commercials with Wilford White or whatever his name is says that Medicare will pay for the supplies.
Jun 3, '04Occupation: RN-i (RETIRED) Specialty: ORTHOPAEDICS-CERTIFIED SINCE 89 ; From: US ; Joined: May '00; Posts: 14,479; Likes: 2,298He doesn't have glaucoma does he? DH's ophth. stopped his timoptic and his syncopal epi's disappeared.
Is this the first DM oral he's tried? Starlix goes to work rapidly, like 20-30 mins. Perhaps he should try taking a pill box and wait til the food is ordered or on the table before taking the pill. ITA with the glucometer. He's a veteran? Perhaps he could go through the VA, DH does and they supplied one. Medicare should also with an RX.
On the Starlix full prescribing info it says:Starlix should be used with caution in patients with chronic liver disease